Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 26, 2011, 3:37 AM EDT for 13 counties in Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 3:37 AM EDT (07:37 UTC)
- Expired
- May 26, 2011, 4:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Estill County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Menifee County, KY, Owsley County, KY, Perry County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 52 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:58 AM EDT | TSTM WND DMG | Chestnutburg, KY | TREE DOWN ON EAST HIGHWAY 577. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
362
WUUS53 KJKL 260737
SVRJKL
KYC025-051-065-109-121-125-129-131-165-189-193-197-237-260800-
/O.NEW.KJKL.SV.W.0174.110526T0737Z-110526T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
337 AM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
JACKSON COUNTY IN SOUTHEAST KENTUCKY...
EXTREME NORTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 400 AM EDT
* AT 334 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KNOB LICK TO MCKEE TO LANGNAU TO MCHARGUE...AND MOVING EAST AT
55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
IRVINE...MANCHESTER...BOONEVILLE...BEATTYVILLE...CAMPTON...
JACKSON...FOGERTOWN...JINKS...MARYDELL...BYRON...BLANTON FLATS...
CANE CREEK...WINSTON...TYNER...EGYPT...KINGS STATION...PRIVETT...
ZEKES POINT...GRACE AND TURKEY FOOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3704 8405 3716 8402 3740 8405 3757 8415
3757 8411 3765 8414 3767 8411 3773 8411
3791 8356 3757 8330 3732 8327 3707 8346
TIME...MOT...LOC 0737Z 254DEG 50KT 3770 8409 3743 8394
3718 8391 3702 8397
WIND...HAIL 60MPH 0.75IN
$$
JP1 follow-up statement
741
WWUS53 KJKL 260808
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
408 AM EDT THU MAY 26 2011
KYC025-051-065-109-121-125-129-131-165-189-193-197-237-260814-
/O.EXP.KJKL.SV.W.0174.000000T0000Z-110526T0800Z/
MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY-BREATHITT KY-
JACKSON KY-OWSLEY KY-PERRY KY-CLAY KY-LAUREL KY-LESLIE KY-KNOX KY-
408 AM EDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL KNOX...
NORTHWESTERN LESLIE...EAST CENTRAL LAUREL...CLAY...NORTHWESTERN
PERRY...OWSLEY...JACKSON...WESTERN BREATHITT...LEE...ESTILL...
WOLFE...SOUTHERN POWELL AND SOUTH CENTRAL MENIFEE COUNTIES HAS BEEN
REISSUED FOR MUCH OF THE AREA...
THE STORM THAT PROMPTED THE WARNING CONTINUES TO MOVE EAST...BUT
THE WARNING HAS BEEN REISSUED FOR MUCH OF THE AREA.
LAT...LON 3704 8405 3716 8402 3740 8405 3757 8415
3757 8411 3765 8414 3767 8411 3773 8411
3791 8356 3757 8330 3732 8327 3707 8346
TIME...MOT...LOC 0737Z 254DEG 50KT 3770 8409 3743 8394
3718 8391 3702 8397
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:56 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 26, 1:56 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 156 AM EDT THU MAY 26 2011 .SHORT TERM.../TONIGHT/ UPDATED TO ACCOUNT FOR NEARLY CLEAR SKIES WHICH WERE PRESENT TO START THE EVENING. CONVECTIVE LINE OVER WESTERN KY WILL MOVE EAST DURING THE NIGHT AND OUR CLOUDS WILL EVENTUALLY INCREASE. HOWEVER...THE AXIS OF MAX THETA E AND MAX DEW POINTS WAS OVER THE WESTERN PART OF THE STATE...AND THE STORMS ARE MOVING TOWARD LESS UNSTABLE AIR. THE 00Z NAM IS CONSISTENT WITH THE 18Z RUN IN SHOWING THE LINE WEAKENING AS IT APPROACHES AND NEARLY DYING BEFORE IT GETS HERE. HAVE MADE SLIGHT POP ADJUSTMENTS TO REDUCE LIKELY POPS TO HIGH CHANCE ON OUR WESTERN BORDER FOR LATE TONIGHT. HAVE ALSO LOWERED TEMPS IN OUR EASTERN VALLEYS...WHERE LACK OF CLOUDS HAS ALLOWED SOME LOCATIONS TO FALL TO THE MID 60S ALREADY AT MID EVENING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH THURSDAY NIGHT/ A POTENT STORM SYSTEM LOCATED OVER THE CENTRAL PLAINS WILL GRADUALLY WORK ITS WAY EASTWARD THROUGH THE OVERNIGHT AND BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA BY THURSDAY. THIS SYSTEM IS WOUND UP QUITE TIGHT AND AS SUCH BANDS OF SHOWERS AND THUNDERSTORMS WILL ONLY GRADUALLY SHIFT INTO THE REGION FROM THE WEST. INFLUENCE OF THIS SYSTEM WILL LINGER INTO FRIDAY MORNING AS THE UPPER LOW OPENS UP INTO A WAVE AND MERGES BACK INTO THE MAIN CORE OF WESTERLIES LATE IN THE PERIOD. FOR SENSIBLE WEATHER...ONGOING CONVECTION TO OUR WEST WILL SWING EASTWARD THROUGH THE COMMONWEALTH AND TOWARDS EASTERN KENTUCKY THROUGH THE EVENING HOURS. HOWEVER...ANY CONVECTION THAT PUSHES EASTWARD OR THAT DEVELOPS WILL HAVE TO CONTEND WITH A WEAK BUT SIGNIFICANT MID LEVEL CAP AND DRIER AIR AT THE SFC. AS SUCH KEPT THE BULK OF ANY RAIN CONFINED TO MAINLY OUR WESTERN ZONES OVERNIGHT THOUGH SOME ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE JUST ABOUT ANYWHERE. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. WILL CONTINUE TO ADDRESS THESE CONCERNS IN THE HWO. OTHERWISE...TEMPS SHOULD BE QUITE MILD TONIGHT AS A LIGHT BUT STEADY SOUTHERLY GRADIENT WIND SHOULD HELP KEEP OVERNIGHT LOWS UP. ONLY EXCEPTION AND CONCERN WOULD BE OUR DEEPER EASTERN VALLEY LOCATIONS WHERE LOWER DEW POINTS...AROUND 60 AND A NOCTURNAL INVERSION MAY BE STRONG ENOUGH TO ALLOW THE BOUNDARY LAYER TO TOTALLY DECOUPLE. EXPECT A DECENT GRADIENT TO HIGHS ACROSS THE AREA THURSDAY AS THICKER CLOUD COVER AND RAIN COOLED AIR TO OUR WEST GRADUALLY SHIFTS ACROSS THE CWA. COOLER AIR WILL BEGIN TO FILTER INTO THE AREA THURSDAY NIGHT BEHIND A SFC COLD FRONT THAT WILL TRANSIT THE AREA THURSDAY NIGHT INTO FRIDAY MORNING. CONSALL...OR THE MODEL CONSENSUS LOOKED VERY APPEALING FOR MAX/MINS AND AS SUCH GENERALLY TWEAKED TEMPS TOWARDS THOSE NUMBERS. .LONG TERM.../FRIDAY THROUGH WEDNESDAY/ WHILE THE MODELS ARE NOT IN TERRIFIC AGREEMENT INITIALLY...THE ALL HAVE HONED IN ON A MAJOR PATTERN CHANGE THAT PORTENDS A MUCH DRIER... WARMER...AND HUMID PERIOD OF WEATHER FOR THE BULK OF THE EXTENDED. THE PATTERN CHANGE SHOULD ALSO BRING RELIEF FROM THE VICIOUS BOUTS OF SEVERE WEATHER THAT HAVE RAVAGED THE PLAINS AND POINTS EAST FOR THE PAST MONTH OR SO. SPECIFICALLY...THE EASTERN TROUGH OVERHEAD AT THE START OF THE EXTENDED WILL OPEN UP AND SLIP EAST ON FRIDAY. THE LATEST...12Z...ECMWF IS A BIT SLOWER AND STRONGER WITH THIS TROUGH THAN THE OTHER MODELS. IN ITS WAKE...THE HEIGHTS WILL RISE THROUGHOUT THE SOUTHERN TWO THIRDS OF THE NATION WHILE THE STRONG WESTERLIES RETREAT TO THE NORTH. AS THIS HAPPENS...SOME MID LEVEL ENERGY WILL PASS THROUGH THE OHIO VALLEY ON SATURDAY. OTHERWISE...A BUILDUP IN RIDGING THROUGHOUT THE HEART OF THE SOUTHEAST WILL COMMENCE FOR THE LATTER PART OF THE WEEKEND SPREADING ITS PROTECTIVE SHIELD OF MID LEVEL WARMTH OVER EASTERN KENTUCKY IN THE PROCESS. ALL MODELS THEN SHOW THIS RIDGE BECOMING DOMINANT OVER THE REGION THROUGH THE FIRST PART OF THE NEW WORK WEEK. THE GFS IS THE STRONGEST WITH THIS AND WOULD SUPPORT THE WARMEST TEMPERATURES...WHILE THE ECMWF DOES ATTEMPT TO UNDERCUT THE RIDGE BY MID WEEK. ACCORDINGLY...THE PATTERN BECOMES A BIT MORE IFFY BY WEDNESDAY WITH THE GFS BRINGING ENERGY INTO THE AREA FORM THE NORTH AND THE ECMWF SLIPS IT IN FROM THE SOUTHEAST. HAVE GONE WITH A BLENDED SOLUTION ALOFT THROUGH THE EXTENDED PORTION OF THE FORECAST WITH WEATHER DETAILS FROM THE ECMWF FOLLOWED MOST CLOSELY. SENSIBLE WEATHER WILL FEATURE THE SFC REFLECTION OF THE WEAKENING UPPER TROUGH MOVING OUT OF THE AREA TO THE NORTHEAST ON FRIDAY WITH POPS TAPERING OFF IN THE NORTHEAST LASTLY FRIDAY EVENING. FOR SATURDAY...A DEVELOPING WARM FRONT LIFTING BACK NORTH THROUGH EAST KENTUCKY WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST AS WARMER WEATHER ENSUES. THIS BOUNDARY CLEARS THE AREA BY SUNDAY ALLOWING FOR A MORE SUMMER-LIKE PATTERN WITH BUILDING HEAT AND HUMIDITY THROUGH MID WEEK. EXPECT A DIURNAL PATTERN TO THE CU AND LOW POP CHANCES FOR MONDAY THROUGH WEDNESDAY...BUT KEPT THE CONVECTION OUT OF THE FORECAST UNTIL ANOTHER BOUNDARY APPROACHES FOR MID WEEK. THAT SAID...WITH THE HEAT AND HUMIDITY WOULD NOT BE SURPRISED TO SEE SOME ISOLATED STRONG STORMS DEVELOP ON MONDAY AND TUESDAY AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF THE SOUTHEAST. AT NIGHT...ANTICIPATE A DECENT RIDGE TO VALLEY TEMPERATURE SPLIT IN THE MUGGY AIR MASS WITH THE THERMAL BELT ABOUT 5 DEGREES OR SO WARMER THAN THE VALLEYS FROM SATURDAY NIGHT THROUGH MIDWEEK. FOR TEMPERATURES...USED A BLEND OF THE MAV GUIDANCE AND THE INHERITED GRIDS EARLY ON AND THEN LEANED MORE TOWARD CONSALL AND HPC FOR THE LATTER PORTION OF THE FORECAST...ALONG WITH THE AFOREMENTIONED TERRAIN BASED ADJUSTMENTS EACH NIGHT. AS FOR POPS...ENDED UP LOWER THAN MEX NUMBERS THROUGHOUT THE FORECAST...EXCEPT SIMILAR ON WEDNESDAY. && .AVIATION.../06Z TO 06Z/...UPDATED VFR CONDITIONS WERE PRESENT AREA WIDE TO START THE PERIOD. A WEAKENING LINE OF THUNDERSTORMS WAS IN THE CENTRAL PART OF THE STATE AND JUST ABOUT TO ENTER THE WESTERN PORTION OF THE FORECAST AREA. THIS LINE WILL PROGRESS EAST DURING THE NIGHT AS IT CONTINUES TO SHOW AN OVERALL WEAKENING TREND. THE BIG UNCERTAINTY IS WHETHER OR NOT IT WILL DIE OUT BEFORE IT MAKES IT ALL THE WAY ACROSS THE REGION. SUSPECT KSME AND KLOZ WILL SEE AN HOUR OR TWO OF PRECIP/THUNDER WITH SOME INITIAL WINDS GUSTS AROUND 30KT DURING THE FIRST FEW HOURS OF THE TAF PERIOD. THINK THAT THERE WILL NOT BE MUCH MORE THAN ISOLATED SHOWERS/STORMS LEFT BY THE TIME THE LINE REACHES OUR EASTERN COUNTIES AROUND 09Z. ONCE THIS OVERNIGHT CONVECTIVE SYSTEM PASSES OR FADES...THERE SHOULD BE A LULL IN THE WEATHER UNTIL HEATING TAKES PLACE DURING THE DAY AND ADDITIONAL STORMS FIRE UP. AT THIS POINT...TIMING IS TOO UNCERTAIN TO PLACE STORMS CATEGORICALLY IN THE TAFS. HAVE USED A LONG PERIOD OF VCTS...ALTHOUGH THUNDERSTORMS ARE LIKELY AT SOME POINT IN THE AFTERNOON OR EVENING. ANY STORMS SHOULD FADE TO SCATTERED SHOWERS FROM WEST TO EAST AFTER 00Z AFTER A COLD FRONT PASSES. OUTSIDE OF PRECIP OR LOCALIZED EARLY MORNING VALLEY FOG...MAINLY VFR CONDITIONS ARE EXPECTED DURING THE PERIOD. THUNDERSTORMS COULD BRING IFR OR WORSE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY/HAL LONG TERM....GREIF AVIATION...HAL
Hazardous weather outlook, May 25, 12:42 PM EDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1242 PM EDT WED MAY 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1242 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. SOME STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS COULD BECOME SEVERE THURSDAY AND THURSDAY EVENING WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THROUGH THURSDAY EVENING. AR/RAY
In the hours before
Special weather statement, May 26, 2:44 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 244 AM EDT THU MAY 26 2011 KYZ044-050>052-058>060-068-069-079-104-106-108-111-114-260730- FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-POWELL-ESTILL- ROCKCASTLE-PULASKI-MORGAN-WOLFE-LEE-JACKSON-OWSLEY- 244 AM EDT THU MAY 26 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 AM EDT THURSDAY MORNING... SOUTHEASTERN FLEMING... ROWAN... SOUTHEASTERN BATH... ELLIOTT... SOUTHEASTERN MONTGOMERY... NORTHERN MORGAN... MENIFEE... POWELL... WESTERN WOLFE... ESTILL... LEE... NORTHERN JACKSON... NORTHWESTERN OWSLEY... NORTHERN ROCKCASTLE AND EXTREME NORTH CENTRAL PULASKI. AT 244 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF MUSES MILLS TO MOORE'S FERRY TO FOX TO 10 MILES NORTH OF BOONE TO INDIAN LAKES PARK...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF FLEMINGSBURG TO 7 MILES EAST OF OWINGSVILLE TO 8 MILES NORTHWEST OF IRVINE TO 7 MILES NORTHWEST OF BEREA TO 9 MILES WEST OF MOUNT VERNON...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YOUNG SPRINGS AROUND 250 AM EDT...WILDIE AROUND 255 AM EDT...YALE AROUND 300 AM EDT...ZILPO AROUND 305 AM EDT...WITT AROUND 310 AM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Local storm report, May 26, 3:22 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
322 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG N SUSIE 36.78N 84.96W
05/26/2011 WAYNE KY LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ONTO A HOUSE ALONG HWY 1546 IN
MURL.
&&
ARLocal storm report, May 26, 3:23 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
323 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG MONTICELLO 36.84N 84.85W
05/26/2011 WAYNE KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN ONTO A TRAILER HOME ON EVELYN
AVENUE IN MONTICELLO.
&&
ARSpecial weather statement, May 26, 3:30 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 330 AM EDT THU MAY 26 2011 KYZ058>060-068-069-079-080-106-108-109-111-112-114>117-260815- MENIFEE-POWELL-ESTILL-ROCKCASTLE-PULASKI-LAUREL-MORGAN-MAGOFFIN- WOLFE-LEE-BREATHITT-JACKSON-OWSLEY-PERRY-CLAY-LESLIE- 330 AM EDT THU MAY 26 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 AM EDT THURSDAY MORNING... WESTERN MORGAN... SOUTHERN MENIFEE... POWELL... WEST CENTRAL MAGOFFIN... WOLFE... ESTILL... LEE... WESTERN BREATHITT... JACKSON... OWSLEY... EASTERN ROCKCASTLE... WEST CENTRAL PERRY... EAST CENTRAL PULASKI... CLAY... LAUREL AND NORTHWESTERN LESLIE. AT 330 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM KNOB LICK TO HURLEY TO HIGHTOP...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF RICHMOND TO MCKEE TO 10 MILES SOUTH OF LONDON...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FOX AROUND 335 AM EDT...SANDHILL AROUND 340 AM EDT...HARDWICK AROUND 345 AM EDT... COTTAGE FURNACE AROUND 350 AM EDT...KNOWLTON AROUND 355 AM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. PELTON
Local storm report, May 26, 3:32 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
332 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM TSTM WND DMG MARSHES SIDING 36.74N 84.48W
05/26/2011 MCCREARY KY PUBLIC
TREES DOWN IN A PERSONS YARD.
&&
ARLocal storm report, May 26, 3:32 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
332 AM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM TSTM WND DMG MARSHES SIDING 36.74N 84.48W
05/26/2011 MCCREARY KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTS TREES DOWN IN HIS YARD.
&&
ARThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:33 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 27 min |
| May 26, 2:54 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 51 min |
| May 26, 3:24 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 1 more | 51 min |
| May 26, 4:01 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Knox, Lee, Leslie and 7 more | 29 min |
| May 26, 5:05 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle, Wayne | 25 min |
| May 26, 5:30 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.